Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 11, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 3, 2006, 10:29 AM CST for 5 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2006, 10:29 AM CST (16:29 UTC)
- Expired
- Mar 3, 2006, 7:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 23 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 031629 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 929 AM MST FRI MAR 3 2006 COZ090>092-KSZ001-002-013-014-027-NEZ079-080-032200- /O.NEW.KGLD.WI.Y.0011.060303T1629Z-060303T2200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...BENKELMAN...TRENTON 1029 AM CST FRI MAR 3 2006 /929 AM MST FRI MAR 3 2006/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST /4 PM CST/ THIS AFTERNOON... SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH BY LATE MORNING. THE WINDS WILL PEAK IN THE EARLY AFTERNOON HOURS...THEN GRADUALLY DIMINISH THROUGH THE LATE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JDK
2 follow-up statements
000 WWUS73 KGLD 032157 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 257 PM MST FRI MAR 3 2006 COZ090>092-KSZ001-002-013-014-027-NEZ079-080-040100- /O.EXT.KGLD.WI.Y.0011.000000T0000Z-060304T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...BENKELMAN...TRENTON 357 PM CST FRI MAR 3 2006 /257 PM MST FRI MAR 3 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS AFTERNOON... SOUTHERLY WINDS SUSTAINED AT AROUND 30 MPH AND GUSTING TO NEAR 50 MPH AT TIMES WILL CONTINUE THROUGH SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JDK
000 WWUS73 KGLD 040100 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 600 PM MST FRI MAR 3 2006 ...WINDY CONDITIONS TO CONTINUE OVERNIGHT... .SOUTH WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. GUSTS TO 40 MPH ARE POSSIBLE ACROSS FAR EASTERN COLORADO AND ADJACENT LOCATIONS IN WESTERN KANSAS EARLY THIS EVENING BEFORE SLOWLY DIMINISHING. COZ090>092-KSZ001-002-013-014-027-NEZ079-080-040200- /O.EXP.KGLD.WI.Y.0011.000000T0000Z-060304T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...BENKELMAN...TRENTON 700 PM CST FRI MAR 3 2006 /600 PM MST FRI MAR 3 2006/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MST /7 PM CST/ THIS AFTERNOON... SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE OVERNIGHT. $$ DDT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 3, 3:39 AM CST, 6 hours 50 minutes earlier.
Area forecast discussion, Mar 3, 3:39 AM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 239 AM MST FRI MAR 3 2006 .DISCUSSION... 00Z UPPER AIR DATA AND WATER VAPOR IMAGERY INDICATED A TROUGH RIDGE TROUGH PATTERN ACROSS THE CONUS. STRONG H25 JET AROUND 110 KTS WAS DIGGING INTO THE BASE OF WEST COAST...AND ACTUALLY LOOKS LIKE THERE ARE TWO SEPARATE CIRCULATIONS IN IT. ANOTHER H25 JET STREAK WAS SLIDING NORTH ACROSS THE FOUR CORNERS AREA. BOTH NAM/GFS INITIALIZED REASONABLY WELL ACROSS THE CONUS...ALTHOUGH THE NAM DID SLIGHTLY BETTER WITH PRECIPITABLE WATER VALUES ALTHOUGH IT WAS SLIGHTLY TO FAR SOUTH AND WEST WITH H85 FRONTAL ZONE. NO LARGE DIFFERENCES IN THE MODELS IN THE NEAR TERM...BUT WILL LEAN MORE TOWARDS THE NAM WITH RESPECT TO SHORTWAVE CROSSING THE ROCKIES AND SLIDING ACROSS THE NORTHERN PLAINS. AS NAM FORECAST SUPPORTED MORE BY OTHER SHORT RANGE MODELS. TODAY-TONIGHT...FIRST PROBLEM FOR THE DAY WILL BE POTENTIAL FOR ANY ACCAS -SHRA DEVELOPING DURING THE MORNING HOURS AS AREA OF H7 WAA SLIDES ACROSS THE CWA. BUFKIT SOUNDINGS SHOW SOME ELEVATED CAPES ON THE ORDER OF 30 J/KG IN THE SAME AREA. ALREADY SEEING SOME LIGHT RAIN IN SOUTHEAST COLORADO...HOWEVER ELEVATED CINHS ACROSS CWA ARE 50-120 J/KG AND BY THE TIME STEEPER LAPSE RATES MOVE OVER AREA CONDENSATION PRESSURE DEFICITS CLIMB TO AROUND 100MB SO AM THINKING THAT WILL LIKELY SEE SOME MID CLOUDS IN THE MORNING BUT NOTHING SHOULD MAKE IT TO THE GROUND. OVERNIGHT 50KT LLJ GETS ORGANIZED AND SHOULD ADVECT INCREASING MOISTURE INTO THE AREA WHICH SHOULD ALLOW FOR A STRATUS DECK TO DEVELOP ACROSS THE EAST. THERE IS SOME ELEVATED CAPE NEAR THE NOSE OF THIS JET...BUT 100MB THICK INVERSION ABOVE THE JET LEADING TO SOME 100+ CINH VALUES SO THINGS SHOULD REMAIN DRY. HOWEVER PARCELS ORIGINATING ABOVE THE INVERSION/LLJ HAVE A MUCH WEAKER CINH AND WITH AREA OF MAXIMUM H7 WAA IN THE EXTREME CWA THIS WILL NEED TO BE MONITORED. OTHER CONCERN WILL BE WINDS FOR THIS AFTERNOON. WINDS ALOFT...PRIMARILY AT THE H85 AND H8 LEVELS WILL BE QUITE STRONG THIS MORNING AND EARLY AFTERNOON WITH THE NAME HAVING 40+KTS. KGLD VWP CONFIRMING THIS IN THE LOWEST TWO GATES. PROBLEM IS...MUCH OF THE WIND SEEMS TO BE JUST ABOVE THE INVERSION LEVEL. THINK IT WILL BE WINDY...BUT NOT SURE IF ADVISORY LEVEL WINDS WILL BE MET AND WORSE CASE SCENARIO WOULD BE A BRIEF WINDOW RIGHT WHEN INVERSION MIXES OUT WHICH WOULD MAKE THINGS VERY SHORT LIVED. WINDS SHOULD SUBSIDE BRIEFLY IN THE EVENING...BUT LLJ SHOULD KEEP THINGS BREEZY/WINDY OVERNIGHT. SATURDAY-SATURDAY NIGHT...FORECAST PROBLEM FOR THIS TIME PERIOD WILL FOCUS AROUND POTENTIAL CONVECTION DURING THE AFTERNOON AND EARLY EVENING. WITH WAVE PASSING TO THE NORTH...LOW AND MID LEVEL FLOW WILL BECOME MORE WESTERLY WHICH WILL HELP PUSH A DRY LINE ACROSS THE EASTERN CWA. NAM SHOWING SUFFICIENT CAPE AND WEAK CINH ALONG THE BOUNDARY. AM CONCERNED THAT PARCEL LFC/LCLS ARE CENTERED IN THE HEART OF VERY DRY AIR AROUND H7. DO NOT THINK DRYLINE ALONG WILL BE ENOUGH TO TRIGGER TSTORMS. HOWEVER WITH AIDED LIFT FROM COLD FRONT SLIDING ACROSS THE AREA RIGHT AFTER PEAKING HEATING AND ISOLATED CANT BE RULED OUT. COVERAGE WILL BE SMALL DUE TO THE DRY AIR ALOFT SO WILL KEEP POPS LOW AND CONFINED TO THE EAST NORTHEAST. WINDS AGAIN MAY BE PROBLEM EAST OF THE DRY LINE WITH 35-40KTS AT 1KM AGL. SUNDAY/MONDAY...SUBSIDENCE BEHIND COLD FRONT WILL LEAD TO A MOSTLY SUNNY DAY AND BRING AN END TO ANY LINGERING PRECIP ACROSS THE AREA. MAIN QUESTION WILL BE TEMPERATURES. HIGH PRESSURE WILL BE SETTLING OVER THE AREA ON SUNDAY AFTERNOON AND A WEAK UPSLOPE COMPONENT TO WINDS WILL DEVELOP ACROSS THE WEST. DESPITE CLEAR SKIES...THINK THE LACK AND DIRECTION OF WINDS ARE GOING TO KEEP DEEP MIXING DOWN AND LOWERED HIGHS SLIGHTLY. FOR MONDAY...RIDGE REESTABLISHES ITSELF AND TEMPS ALOFT WARM AND UPPED MAX TEMPS TO ACCOUNT FOR THIS. TUESDAY-FRIDAY...NO CHANGES PLANNED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JRM
Hazardous weather outlook, Mar 3, 5:49 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 449 AM MST FRI MAR 3 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 549 AM CST FRI MAR 3 2006 /449 AM MST FRI MAR 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS MUCH OF THE TRI STATE AREA TODAY. WINDS WILL BECOME SOUTHERLY AT 20 TO 30 MPH...WITH A FEW GUSTS UP TO 45 MPH. THE WINDS WILL BE THE STRONGEST MAINLY ALONG THE KANSAS AND COLORADO BORDER. ALTHOUGH THE AIRMASS ACROSS THE AREA WILL NOT BE AS DRY AS THE LAST FEW DAYS...THE STRONG WINDS WILL ONCE AGAIN CAUSE EXTREME FIRE DANGER TODAY. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY AFTERNOON AND EARLY SUNDAY EVENING AS A COLD FRONT SLIDES ACROSS THE AREA. THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A STRATTON NEBRASKA TO LEOTI KANSAS LINE. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JRM
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.